Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 131, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 21, 2000, 6:32 PM MDT for Douglas County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 21, 2000, 6:32 PM MDT (00:32 UTC)
- Expired
- Sep 21, 2000, 7:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Douglas County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 220034 SVRDEN COC035-220115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 632 PM MDT THU SEP 21 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 715 PM MDT * AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PERRY PARK...OR ABOUT 30 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...PERRY PARK...FRANKTOWN AND CASTLE ROCK. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. OUTFLOW WIND GUSTS IN EXCESS OF 60 MPH ARE INDICATED BY RADAR. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3929 10505 3916 10495 3931 10465 3948 10483 GARD...WFO BOULDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:55 PM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 21, 2:55 PM MDT, 3 hours 37 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 255 PM MDT THU SEP 21 2000 MODELS ARE SIMILAR THROUGH ABOUT 36 HOURS WITH UPPER FEATURES OF DIGGING UPR TROF OVR ID AND BRISK SW FLOW ACRS CO. DIFFERENCES OCCUR BY 48 HOURS WITH ETA SHOWING TENDENCY OF BRINGING UPPER TROUGH ACROSS AREA...NGM AND AVN HOLD THE TROUGH BACK WITH SOUTHWEST FLOW ALOFT CONTINUING. AT THE SURFACE...MODELS HAVE DIFFERENT VIEWPOINTS AND ONLY THE ETA CONTINUES TO BRING FRONT ACROSS NORTHEAST COLORADO AROUND TONIGHT WITH DEEPENING UPSLOPE THROUGH FRIDAY. BASED ON CURRENT DATA...LIKE THE IDEA OF THE SLOWER MOVEMENT OF UPPER FEATURES THROUGH 48 HOURS...AND SURFACE FRONT WITH SUBSEQUENT UPSLOPE. AIRMASS CONTINUES TO MOISTEN...AS DEPICTED BY CURRENT DEWPOINTS. SATELLITE SHOWS ALOT OF MOISTURE UPSTREAM. WITH JET DYNAMICS IN PROXIMITY AND AN UNSTABLE AIRMASS TO PERSIST OVERNIGHT...EXPECT SHOWERS TO CONTINUE OVERNIGHT. FRONT MOVING ACROSS NORTHEAST COLORADO AND DEVELOPING UPSLOPE TONIGHT WILL ADD LIFT FOR THE CONTINUATION OF SHOWERS. 7H WINDS INCREASE TO 40 KTS BY 12Z FRIDAY...BUT WITH LACK OF STABLE LAYER AT MOUNTAIN TOP WINDS SHOULD STAY BELOW HIGH WIND CRITERIA. ON FRIDAY...UPWARD MOTION AND NEARBY JET WILL KEEP SHOWERS CONTINUING OVER AREA...ALTHOUGH DIV-Q PROGS SHOW SOME DESCENT DURING AFTERNOON. ALSO...MOUNTAIN OROGRAPHICS WEAK...SO SHOWERS NOT EXPECTED TO BE WIDESPREAD. 7H TEMPERATURES DROP TO AROUND +5 DEGREES C DURING DAY...AND A RAIN/SNOW MIX LOOKS LIKE A POSSIBILITY. ACROSS PLAINS...UPSLOPE DEEPENS DURING DAY AND WILL ALLOW FOR COOLER AIR TO FILTER INTO AREA. IDEA OF FALLING TEMPERATURES DURING THE AFTERNOON STILL LOOKS REASONABLE. ON SATURDAY...UPSLOPE FLOW OVER PLAINS TO GET REINFORCED AS ANOTHER SURGE TO MOVE IN FROM THE NORTH. CROSS SECTIONS SHOW POTENTIAL FOR CSI DURING THE AFTERNOON SOMEWHERE ACROSS AREA. FEEL SCATTERED POPS SHOULD SUFFICE FOR NOW...DUE TO THE UNCERTAINTY OF WHEN TROUGH WILL MOVE OVER AREA. DIFFERENCE IN GUIDANCE TEMPERATURES AND POPS BECOME APPARENT. WILL LEAN TOWARD THE COOLER AND WETTER FAN GUIDANCE. IN THE EXTENDED PERIOD...DISCREPANCIES IN LONG TERM MODELS CONTINUE. MRF STILL LOOKS TO BE THE ODD MODEL OUT...AS UKMET AND NOGAPS HOLD BACK THE TROUGH AND CUTOFF THE LOW. LATEST AVN SUPPORTS THE SLOWER TROUGH MOVEMENT...AND LOOKS TO BE THE BEST SCENERIOS. BUT QUESTION IS WHEN THE TROUGH PASSAGE OVER THE CWA WILL OCCUR. NOGAPS SEEMS TO HOLD BACK ON THE PASSAGE TOO LONG. STILL ALOT OF UNCERTAINTY...BUT WILL LEAN TOWARD A TROUGH PASSAGE MONDAY...WITH IMPROVING CONDITIONS TUESDAY. D-L .DEN...NONE
In the hours before
Special weather statement, Sep 21, 1:46 PM MDT, 4 hours 46 minutes before
COZ030-032>050-212200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 145 PM MDT THURSDAY SEPTEMBER 21 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: STRONG WESTERLY WINDS ALOFT COMBINED WITH SURFACE LOW PRESSURE AREA IN WYOMING AND EASTERN COLORADO WILL GENERATE STRONG WEST TO SOUTHWEST WINDS 20-40 MPH OVER THE MOUNTAINS AND FOOTHILLS TODAY AND TONIGHT WITH GUSTS UP TO 60 MPH POSSIBLE. SOUTHWEST WINDS 15-30 MPH WILL ALSO BLOW OVER THE PLAINS BUT WILL SHIFT TO NORTHERLY TONIGHT. ENOUGH MOISTURE IS PRESENT TO CAUSE SCATTERED SHOWERS AND A FEW THUNDERSTORMS IN THE MOUNTAINS THIS AFTERNOON AND EVENING BUT DOWNSLOPE WINDS WILL PREVENT ANY PRECIPITATION FROM REACHING THE PLAINS. A COLD FRONT IN NORTHERN WYOMING IS EXPECTED TO PUSH SOUTH INTO COLORADO TONIGHT. SURFACE HIGH PRESSURE BEHIND THIS FRONT WILL CAUSE UPSLOPE CONDITIONS TO DEVELOP ALONG THE FRONT RANGE AND OVER NORTHEASTERN COLORADO TOMORROW. MOIST AND UNSTABLE AIR BEHIND THE COLD FRONT COULD BRING SOME RAIN TO THE PLAINS AND A MIXTURE OF RAIN AND SNOW TO THE MOUNTAINS AND FOOTHILLS ON FRIDAY. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BOODA
Special weather statement, Sep 21, 4:25 PM MDT, 2 hours 7 minutes before
COZ0038>050-220600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 425 PM MDT THU SEP 21 2000 ...COLDER AIR EXPECTED OVER NORTHEAST COLORADO FRIDAY... A CANADIAN COLD FRONT WILL PUSH ACROSS NORTHEAST COLORADO TONIGHT... WITH COLDER AIR MOVING INTO THE AREA FRIDAY. TEMPERATURES FRIDAY ARE EXPECTED TO REACH THE LOWER 60S BY LATE MORNING...THEN DROP INTO THE 50S DURING THE AFTERNOON. IN ADDITION...NORTH TO NORTHEAST WINDS 10 TO 20 MPH WILL MAKE THE AIR FEEL MUCH COOLER. TEMPERATURES BY SATURDAY MORNING ARE EXPECTED TO DROP INTO THE MIDDLE AND UPPER 30S. TEMPERATURES IN LOW LYING AREAS COULD DROP TO NEAR 30 DEGREES. GARDENERS MAY WANT TO CONSIDER COVERING OUTSIDE PLANTS WHICH COULD BE VULNERABLE TO THE COLD TEMPERATURES. IT MIGHT BE A GOOD IDEA TO UNHOOK OUTSIDE HOSES TO ALLEVIATE THE POTENTIAL FOR FREEZING. SCATTERED RAIN SHOWERS ARE EXPECTED ACROSS NORTHEAST COLORADO THROUGH SATURDAY MORNING. SOME SNOW COULD BE MIXED WITH THE RAIN FRIDAY NIGHT. LESZCYNSKI
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:28 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.